Birth control pills are known to cause nausea in some women. One of the hormones contained in birth control pills, estrogen, can sometimes cause the lining of the stomach to become irritated. This, in turn, will often cause nausea. However, it is also possible that stopping birth control pills may lead to nausea for some women as well.
The dropping and/or changing hormone levels in a woman’s body can affect her stomach in a variety of ways. Just as estrogen can irritate the stomach lining, the change in hormones that takes place when stopping birth control pills may have a variety of side effects, including the production of extra stomach acid.
If stopping birth control pills causes nausea for you, there are many ways you can treat it. Often, a simple antacid will do the trick. If not, you might have success using some nutritional supplements, such as mint or ginger. Mint and ginger are both known to have a soothing effect on an upset stomach. Many women have had success with a variety of types of peppermint teas, for example. If tea isn’t your thing, you can mix some peppermint oil into a drink of juice or lemonade. You can get ginger in a variety of ways, such as ginger tea or ginger root supplements. Some women have tried using these types of natural supplements in an aromatherapy recipe, as well.
If your nausea is severe or persistent after stopping birth control pills, you should talk with your physician. It could be that your nausea is not actually caused by stopping your birth control pills, but rather by something else. Also, there is always the possibility that the nausea that you are experiencing after stopping birth control pills is actually morning sickness. Morning sickness, which can happen at any time of the day, is one of the first indicators of pregnancy, and is experienced by around 70% of women. If you become nauseous after stopping birth control pills, you should also then be watching for other signs of pregnancy, such as tender or swollen breasts, or a missed period.